MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of "the icy catheter (lot # 142550) leak" was confirmed during the functional testing of the returned catheter.A water emission/leak was observed from the proximal infusion lumen opening and from the proximal luer during lumen crosstalk test.The probable root cause of the observed leak could be a latent material defect.Upon visual inspection, no physical damage to the catheter was observed.Noticed syringe attached to the in luer.During functional testing, all infusion ports and extension tubes were flushed without resistance.The catheter was connected to the pressurized inflation device and upon pressurizing the catheter, no leak was observed from the catheter balloons.The customer's reported complaint of " a pinhole leak from one of the balloons" was not confirmed; however, a water emission/leak were observed from the proximal infusion lumen opening and from the proximal luer during lumen crosstalk test.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaint reported for icy catheter with lot number 142550.
 
Event or Problem Description
On the third day of ivtm therapy, the thermogard xp ivtm system generated an "air trap" alarm and the user noticed that the saline bag was empty.It was suspected that the icy catheter (lot #142550) was leaking.Since the rewarming phase of the therapy had been completed, the catheter was removed.After removing the catheter, the user flushed the catheter balloons with saline and noticed a pinhole leak from one of the balloons.It was suspected that the remaining of the 500-ml saline bag, after the system set-up, had infused into the patient's body.No consequences or impact to the patient.
 
Event or Problem Description
On the third day of ivtm therapy, the thermogard xp ivtm system generated an "air trap" alarm and the user noticed that the saline bag was empty.It was suspected that the icy catheter (lot #142550) was leaking.Since the rewarming phase of the therapy had been completed, the catheter was removed.After removing the catheter, the user flushed the catheter balloons with saline and noticed a pinhole leak from one of the balloons.It was suspected that the remaining of the 500-ml saline bag, after the system set-up, had infused into the patient's body.No device malfunction was reported on the tgxp console.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
The reported complaint of "the icy catheter (lot # 142550) leak" was confirmed during the functional testing of the returned catheter.A water emission/leak was observed from the proximal infusion lumen opening and from the proximal luer during lumen crosstalk test.The probable root cause is weakened wall between the lumens, which survived pressure testing during manufacturing but resulted in a leak during the use.Upon visual inspection, no physical damage to the catheter was observed.Noticed syringe attached to the in luer.During functional testing, all infusion ports and extension tubes were flushed without resistance.The catheter was connected to the pressurized inflation device and upon pressurizing the catheter, no leak was observed from the catheter balloons.The customer's reported complaint of " a pinhole leak from one of the balloons" was not confirmed; however, a water emission/leak were observed from the proximal infusion lumen opening and from the proximal luer during lumen crosstalk test.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaint reported for icy catheter with lot number 142550.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key10518156
Report Number3010617000-2020-00897
Device Sequence Number2604391
Product Code NCX
UDI-Device Identifier00849111075527
UDI-Public00849111075527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0782-03
Device Lot Number142550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1